Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
186 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction
  • question-icon

    Suggest treatment for heart palpitations and hypocalcemia

For the past 2 or 3 months, I have had very strong, pulsing heart beats and trembly feeling inside my chest that will not go away. Also, I have severe hypertensive periods, vertigo, and tinnitus. I have a history of Hashimoto s but TSH is normal, now. I have had brain MRI, Ct scans, EKGs, carotid dopppler, blood chemistries and all appear to be within normal range, with the exception of Vit D, I have added 5,000IU/day. However, about 2 weeks ago, I had an episode of hypocalcemia, confirmed by Trousseau s sign, periorbital parysthesia, etc.. (but total serum calcium was normal). I have since added calcium supplements. I am currently on 60 mg Cardizem 3x/day but BP is still 150/90. (I had an allergic reaction to carvedilol - hives, swelling.) Have been to ER 3x recently with hypertensive episodes 200/115 and palpitations. Have been to a cardiologist, endocrinologist, and PCP. Should I go to a neurologist? What other things can cause these conditions?
Thu, 24 Jan 2019
Report Abuse
Cardiologist 's  Response
Hello,

I passed carefully through your question and would explain that these symptoms do not seem to be related to any neurological conditions, especially considering the high blood pressure values.

Coming to this point, I would recommend checking cortisol plasma levels, aldosterone plasma levels and urinary metanephrines in order to exclude a possible adrenal gland dysfunction.

A panic disorder cannot be excluded either. For this reason, I would recommend trying low dose Alprazolam during these episodes and see if your situation improves.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Ilir Sharka,
Cardiologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

i am taking proprananol for heart palpations,and they are not working being woken up with very fast heart beat and it makes me feel shakey,and...